MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: (b)(6).Weight: (b)(6).Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation- bsn, rn, cnor, clinical risk analyst.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
Terumo medical received a user facility medwatch report (b)(4).The event description states: "patient in gath lab for left internal carotid artery stent.Right ulnar artery sheath placed.During sheath exchange, the sheath broke off in the ulnar artery.Vascular surgery called." "ulnar artery cutdown performed and remaining sheath piece removed." additional information was received on 11may2021.The patient's condition was stable.There was no tortuous anatomy noted during the access.There was 100ml of blood loss.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the device return date in section d9, and to update section h3.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section b4.The date 28may2021 was inadvertently not initially provided; and is therefore being provided.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.3 to update section h3, and to provide the completed investigation results.One used 6fr glidesheath slender sheath was received for product evaluation.No other accessory components were returned.Visual inspection revealed that the sheath shaft was found to be stretched and deformed in a non-uniform fashion.The sheath shaft broke at 1.5 cm from hub and was flattened at 8.5cm to 9.5 cm.No other visual damage was observed.A review of the device history record of the product code/lot# combination was conducted with no findings.Ifu states: "the glidesheath slender is indicated to facilitate placing a catheter through the skin into the radial artery." the ifu also cautions " do not manipulate intraluminal devices if any resistance is met.Failure to exercise proper caution may lead to deformation of the sheath tube due to its thin wall, resulting in damage to the vessel." being a thin walled sheath, the glidesheath slender is indicated for use in the radial artery which is a relatively flat and controllable access area.The angle of entry through the ulnar artery is against the ifu.The complaint can be confirmed for sheath catheter mechanical separation.The cause of the event is due to the high forces that the sheath was exposed to and the incorrect use of the ifu.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11900345
Report Number1118880-2021-00116
Device Sequence Number3648599
Product Code DYB
UDI-Device Identifier00389701012049
UDI-Public00389701012049
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number80-1050
Device Lot Number0000034503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer05/28/2021
05/28/2021
07/08/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date05/28/2021
06/17/2021
07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
229948 GUIDEWIRE; GUIDEWIRE WHOLEY 260CM; HC GUDEWIRE 119775
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight64